The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

GI Related Problems

Dec 19, 2001

I refer to Q73632.qna posted Sep 26,2001 that Dr John Bartlett responded to. This is a follow up. Amylase result was 45 and Lipase 146 and I am losing weight and muscle mass. A barium meal and abdominal ultrasound are recommended. Can I have you thoughts/opinions any thing! Thanks

Response from Dr. Henry

I am not sure what the normal level is for the lipase at your clinic. In the setting of GI complaints on ddI/d4T I would worry about pancreatitis or hepatic (Liver) irritation. Lactic acidosis would also be a concern. Repeating the lab tests and checking liver, electrolytes, and possible a lactic acid often is useful. Best of all is a careful discussion /exam with your HIV doc. KH

No wonder the worried well exist!
drug failure

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint